Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 5, NWS Wilmington, OH

March 2, 2012Darke County, Preble County, Ohio; Fayette County, Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 2, 2012, 3:20 PM EST for Darke County, Preble County, Ohio; Fayette County, Wayne County, Indiana. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 3:20 PM EST (20:20 UTC)
Expired
Mar 2, 2012, 4:00 PM EST
In force
40 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, IN, Wayne County, IN, Darke County, OH, Preble County, OH

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 3:42 PM ESTHAIL 1.75Richmond, IN
Mar 2, 3:49 PM ESTHAIL 1.75Cambridge City, IN
Mar 2, 3:50 PM ESTHAIL 0.882 N Palestine, OH
Mar 2, 3:50 PM ESTHAIL 1Hollansburg, OH
Mar 2, 3:57 PM ESTHAIL 1.75Richmond, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:02 PM ESTTornado Watch PDSSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS51 KILN 022020
SVRILN
INC041-177-OHC037-135-022100-
/O.NEW.KILN.SV.W.0005.120302T2020Z-120302T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  WAYNE COUNTY IN EAST CENTRAL INDIANA...
  DARKE COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN PREBLE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 400 PM EST.

* AT 319 PM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED   
ALONG A LINE EXTENDING FROM FRANKLIN TO SHELBYVILLE...MOVING EAST AT 
55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAGERSTOWN...
  DUBLIN...
  CAMBRIDGE CITY...
  UNION CITY...
  FOUNTAIN CITY...
  ANSONIA...
  GREENVILLE...
  CENTERVILLE...

IN ADDITION...ECONOMY...GLENWOOD...MOUNT AUBURN...WILLIAMSBURG...
BENTONVILLE...JACKSONBURG...GREENS FORK AND SHARPEYE ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 134 AND 156 IN INDIANA AND BETWEEN MILE
MARKERS 0 AND 8 IN OHIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR
SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO.

&&

LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
      3998 8521 4001 8516 4001 8482 4025 8481
      4026 8443 3997 8446 3973 8480 3973 8503
      3961 8530
TIME...MOT...LOC 2020Z 248DEG 48KT 3997 8515 3965 8559

$$

HATZOS
1 follow-up statement
546 
WWUS51 KILN 022027
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EST FRI MAR 2 2012

INC041-177-OHC037-135-022100-
/O.CON.KILN.SV.W.0005.000000T0000Z-120302T2100Z/
FAYETTE IN-WAYNE IN-DARKE OH-PREBLE OH-
327 PM EST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR WAYNE AND NORTHERN FAYETTE COUNTIES IN EAST CENTRAL INDIANA...AND
NORTHWESTERN PREBLE AND DARKE COUNTIES IN WEST CENTRAL OHIO...

AT 324 PM EST...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ECONOMY TO
16 MILES WEST OF BENTONVILLE...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
DUBLIN...CAMBRIDGE CITY...UNION CITY...FOUNTAIN CITY...ANSONIA...
GREENVILLE...CENTERVILLE...RICHMOND...VERSAILLES...NEW PARIS...NEW
MADISON AND ARCANUM.

IN ADDITION...MOUNT AUBURN...WILLIAMSBURG...BENTONVILLE...
JACKSONBURG...GREENS FORK...EAST GERMANTOWN...SHARPEYE AND SHARPS
CROSSING ARE NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
      3998 8521 4001 8516 4001 8482 4025 8481
      4026 8443 3997 8446 3973 8480 3973 8503
      3961 8530
TIME...MOT...LOC 2027Z 248DEG 48KT 4000 8503 3968 8548

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:25 PM EST, 55 minutes earlier.

Area forecast discussion, Mar 2, 2:25 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EST FRI MAR 2 2012

.SYNOPSIS...
A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL
INTENSIFY AND LIFT NORTHEAST INTO THE GREAT LAKES REGION THROUGH
TONIGHT. AS IT DOES...A WARM FRONT WILL LIFT NORTH THROUGH THE
OHIO VALLEY TODAY BEFORE A COLD FRONT PUSHES QUICKLY EAST ACROSS
THE AREA THIS EVENING. WEAK HIGH PRESSURE WILL BUILD BACK INTO
THE AREA ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FORECAST TO EXPAND WIND ADVISORY A LITTLE FARTHER SOUTH
WITH TIMING EXPECTED TO BE THE SAME.

CONVECTION CONTINUES TO ACTIVATE ALONG THE WRMFNT. INCREASED POPS
IN NRN KY TO 100 FOR LATE THIS MORNING...THEN LIFTED THAT AREA NWD
DURING THE AFTN.

MODELS ARE SHOWING QUITE A BIT OF CONVECTION ALONG THE WRMFNT INTO
THE AFTN. MODELS THEN BRING MORE CONVECTION ALONG A PRE-FRONTAL
TROF LATER IN THE AFTN.

SEVERE POTENTIAL HASNT CHANGED FROM EARLIER...SO WONT DISCUSS THAT NOW.
UPPED TEMPERATURES FOR THIS AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
COLD FRONT PUSHES IN FROM THE WEST LATE THIS AFTERNOON AND EARLY
THIS EVENING. DRIER AIR WILL MOVE QUICKLY IN BEHIND THE FRONT AND
THIS WILL ALLOW PCPN TO TAPER OFF FROM WEST TO EAST BY MID
EVENING.

AS THE SURFACE LOW CONTINUES TO DEEPEN TONIGHT...THE PRESSURE
GRADIENT WILL TIGHTEN UP THROUGH THE EVENING HOURS ACROSS THE
AREA. IT LOOKS LIKE WE WILL GET INTO A FEW HOUR PERIOD OF SOME
DECENT CAA/DRYING BEHIND THE FRONT. THIS WILL ALLOW 40-50 KNOT
WINDS 2-3K FEET OFF THE SURFACE TO TRANSLATE DOWN TO THE SURFACE.
WILL THEREFORE ISSUE A WIND ADVISORY FOR THIS EVENING AND INTO
THE OVERNIGHT HOURS...PRIMARILY FOR THE FAR NORTHWEST COUNTIES.

WEAK SURFACE HIGH PRESSURE WILL BUILD ACROSS THE REGION ON
SATURDAY...LEADING TO DRY CONDITIONS. HOWEVER...AS THE MID/UPPER
LEVEL TROUGH SHIFTS EAST ACROSS THE EASTERN UNITED STATES THROUGH
MONDAY...OUR AREA WILL REMAIN IN NORTHWEST FLOW ALOFT. THE MODELS
CONTINUE TO BOUNCE AROUND ON VARIOUS WEAK PERTURBATIONS DROPPING
DOWN ACROSS THE MIDWEST THROUGH MONDAY. WILL THEREFORE KEEP SOME
BROAD BRUSH LOW POPS GOING SUNDAY INTO MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS ARE THEN IN GOOD AGREEMENT ON HIGH PRESSURE MOVING THROUGH
THE REGION AND SETTLING IN NEAR THE EAST COAST BY THE MIDDLE OF
THE WEEK. THE OVERALL SPEED OF THE LARGE-SCALE PATTERN TRANSITION
HAS SLOWED SLIGHTLY ON THE LAST COUPLE MODEL RUN CYCLES...LEAVING
THE COLD AIR IN PLACE THROUGH MONDAY. BEYOND THAT...THE HIGH
PRESSURE OFF TO THE EAST WILL FAVOR PROLONGED SOUTHERLY FLOW
THROUGH THURSDAY...WHICH SHOULD AGAIN BRING TEMPERATURES WELL
ABOVE NORMAL. AT THE SAME TIME...THE LONG WAVE PATTERN WILL FAVOR
RIDGING OVER THE EASTERN HALF OF THE US. DIFFERENCES IN THE
EVOLUTION OF THE TROUGHING OVER THE WESTERN HALF OF THE COUNTRY
SHOULD REMAIN MOSTLY IRRELEVANT TO THE LOCAL FORECAST THROUGH AT
LEAST WEDNESDAY NIGHT...WITH THURSDAY BEING THE EARLIEST THAT A
DISTURBANCE MIGHT PUSH EAST INTO THE OHIO VALLEY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
CONVECTION ALONG THE WRMFNT CONTINUES TO DEVELOP. THIS CONVECTION
WILL LIFT N AS THE WRMFNT DOES. THIS CONVECTION IS EXPECTED TO BE
SUB-SEVERE.

MODELS HAVE TRENDED TOWARDS CONVECTION DEVELOPING ALONG
CDFNT...WHICH WILL MOVE THRU THE TAFS BETWEEN 21-02Z. THIS LINE
COULD BE SEVERE. CURRENTLY HAVE WINDS GUSTING TO 30KT...BUT THEY
COULD BE HIGHER IN STRONGER THUNDERSTORMS.

THE COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. AS THIS
OCCURS...WINDS WILL SHIFT TO THE WEST AND INCREASE TO 15 TO 20
KT...GUSTING UP TO 35 KT. A WEAKENING PRESSURE GRADIENT WILL ALLOW
FOR WINDS TO SUBSIDE SOMEWHAT AFT 06Z.

SKIES WILL CLEAR OUT BEHIND CONVECTION. CAA SC WILL BEGIN TO WORK
TOWARDS THE FA SATURDAY MORNING....BUT CIGS ARE NOT EXPECTED
UNTIL AFTER 18Z AT CVG.

OUTLOOK...MVFR CIGS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY FOR
     OHZ026-034-035-042>046-051>056-060>065-070>074.
KY...NONE.
IN...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY FOR
     INZ050-058-059-066.

&&

SYNOPSIS...JGL
NEAR TERM...SITES
SHORT TERM...JGL
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Mar 2, 2:22 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
222 PM EST FRI MAR 2 2012

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
031930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
222 PM EST FRI MAR 2 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE OUT OF THE
MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION THROUGH TONIGHT.
AS IT DOES...A STRONG COLD FRONT WILL PUSH EAST ACROSS THE OHIO
VALLEY REGION LATE THIS AFTERNOON AND EVENING. FAVORABLE WIND
FIELDS WITHIN AN UNSTABLE AIRMASS AHEAD OF THE COLD FRONT WILL
RESULT IN ORGANIZED THUNDERSTORMS. SOME OF THE THUNDERSTORMS ARE
EXPECTED TO REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS
BEING THE MAIN SEVERE WEATHER THREAT. HOWEVER...LARGE HAIL AND
ISOLATED TORNADOES WILL ALSO BE POSSIBLE. CONTINUE TO MONITOR
LATER FORECASTS ON THIS CHANGEABLE WEATHER SITUATION.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ073>075-080-KYZ089>100-OHZ077>082-088-031930-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
222 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE OUT OF THE
MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION THROUGH TONIGHT.
AS IT DOES...A STRONG COLD FRONT WILL PUSH EAST ACROSS THE OHIO
VALLEY REGION LATE THIS AFTERNOON AND EVENING. FAVORABLE WIND
FIELDS WITHIN AN UNSTABLE AIRMASS AHEAD OF THE COLD FRONT WILL
RESULT IN ORGANIZED THUNDERSTORMS. SOME OF THE THUNDERSTORMS ARE
EXPECTED TO REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS
BEING THE MAIN SEVERE WEATHER THREAT. HOWEVER...LARGE HAIL AND
ISOLATED TORNADOES WILL ALSO BE POSSIBLE. CONTINUE TO MONITOR
LATER FORECASTS ON THIS CHANGEABLE WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Special weather statement, Mar 2, 10:11 AM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 AM EST FRI MAR 2 2012

INZ073>075-080-KYZ089>091-094-095-021545-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-OWEN KY-BOONE KY-
CARROLL KY-GALLATIN KY-GRANT KY-
1011 AM EST FRI MAR 2 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN GRANT...
GALLATIN...CARROLL...BOONE...NORTHERN OWEN...SOUTHERN RIPLEY...
DEARBORN...OHIO AND SWITZERLAND COUNTIES THROUGH 1045 AM EST...

AT 1009 AM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GRATZ TO 10 MILES NORTHWEST OF CARROLLTON...MOVING
NORTHEAST AT 55 MPH.

THESE STORMS WILL PRODUCE ONE HALF INCH DIAMETER HAIL.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...OWENTON...
VEVAY...WARSAW...DILLSBORO...MOORES HILL...DRY RIDGE...RISING SUN...
CRITTENDEN...AURORA...LAWRENCEBURG AND HIDDEN VALLEY.

ALSO...PRESTONVILLE...ENGLISH...GENERAL BUTLER STATE PARK...
LANGSTAFF...WORTHVILLE...GRATZ...SQUIRESVILLE AND BRAYTOWN ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3927 8482 3908 8483 3900 8461 3880 8462
      3867 8452 3844 8496 3851 8499 3851 8503
      3856 8501 3856 8507 3859 8509 3858 8521
      3873 8534 3874 8534 3874 8526 3870 8521
      3891 8521 3891 8544 3895 8545

HATZOS
Local storm report, Mar 2, 10:19 AM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1019 AM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             5 NE SIDNEY             40.34N 84.10W
03/02/2012  E0.25 INCH       SHELBY             OH   COCORAHS

&&
Special weather statement, Mar 2, 10:40 AM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1040 AM EST FRI MAR 2 2012

OHZ026-044>046-021615-
DELAWARE OH-HARDIN OH-LOGAN OH-UNION OH-
1040 AM EST FRI MAR 2 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION...NORTHEASTERN
LOGAN...SOUTHEASTERN HARDIN AND NORTHWESTERN DELAWARE COUNTIES
THROUGH 1115 AM EST...

AT 1038 AM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR
RIDGEWAY...MOVING EAST AT 55 MPH.

THIS STORM WILL PRODUCE ONE HALF INCH DIAMETER HAIL.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD.

ALSO...MOUNT VICTORY...BYHALIA...PFEIFFER...SOMERSVILLE...HEPBURN AND
ESSEX ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4055 8341 4051 8341 4051 8325 4050 8324
      4045 8324 4044 8309 4040 8309 4035 8373
      4066 8364 4068 8342

SNYDER
Special weather statement, Mar 2, 11:26 AM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1126 AM EST FRI MAR 2 2012

INZ073>075-080-KYZ091-021700-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-BOONE KY-
1126 AM EST FRI MAR 2 2012

...A STRONG THUNDERSTORM WILL AFFECT BOONE...SOUTHEASTERN RIPLEY...
SOUTHERN DEARBORN...OHIO AND SWITZERLAND COUNTIES THROUGH NOON EST...

AT 1124 AM EST...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH
OF REXVILLE...MOVING NORTHEAST AT 60 MPH.

THIS STORM WILL PRODUCE PENNY SIZE HAIL.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DILLSBORO...RISING
SUN...AURORA AND LAWRENCEBURG.

ALSO...REXVILLE...MOOREFIELD...BENHAM...AVONBURG...CROSS PLAINS...
OLEAN...JACKSONVILLE AND FAIRVIEW ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3919 8493 3891 8472 3877 8521 3891 8521
      3891 8542

SNYDER
Special weather statement, Mar 2, 3:04 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EST FRI MAR 2 2012

INZ058-059-066-073>075-080-KYZ089>100-OHZ070-077>079-081-022215-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-BUTLER-HAMILTON-CLERMONT-BROWN-
ADAMS-
INCLUDING THE CITIES OF...CONNERSVILLE...LIBERTY...BROOKVILLE...
VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...
WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...
WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...HAMILTON...CINCINNATI...MILFORD...
GEORGETOWN...WEST UNION
304 PM EST FRI MAR 2 2012

...TORNADIC THUNDERSTORMS SPREADING TOWARD THE TRI-STATE...

A CLUSTER OF THUNDERSTORMS WITH A HISTORY OF TORNADOES AND LARGE
HAIL WILL SPREAD INTO THE TRI-STATE AREA OF NORTHERN
KENTUCKY...SOUTHEAST INDIANA...AND EXTREME SOUTHWEST AND SOUTH-
CENTRAL OHIO AFTER 330 PM.

WHILE SEVERE WEATHER IS POSSIBLE FOR THE ENTIRE AREA...THE AREA OF
MOST CONCERN FOR SEVERAL STRONG TORNADOES...AND VERY LARGE HAIL IS
GREATEST FOR COUNTIES ALONG AND SOUTH OF THE OHIO RIVER FROM THE
LATER AFTERNOON INTO THE EARLY EVENING HOURS.

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM EST. REMAIN ALERT FOR
WARNINGS. FORM A PLAN NOW OF NOT ONLY HOW YOU WILL RECEIVE THE
WARNING INFORMATION...BUT WHAT SPECIFIC ACTIONS YOU WILL TAKE.

WHEN A WARNING IS ISSUED OR THREATENING WEATHER MOVES IN...SEEK
SHELTER IN THE LOWEST POSSIBLE LEVEL OF A STURDY STRUCTURE. PUT AS
MANY WALLS BETWEEN YOU AND THE STORM AS POSSIBLE. MOVE UNDER HEAVY
FURNITURE AND CONSIDER WEARING A BICYCLE HELMET TO PROTECT YOUR
HEAD FROM FALLING DEBRIS. CONSIDER THE EFFECTS OF POWER
OUTAGES...SO FLASHLIGHTS...WEATHER RADIOS...AND CELLULAR PHONES
ARE ITEMS TO BE SURE YOU HAVE WITH YOU.

THIS IS AN VERY DANGEROUS SITUATION. PREPARE NOW FOR POSSIBLE
TORNADO WARNINGS DURING THE LATE AFTERNOON AND EARLY EVENING.

BINAU
Special weather statement, Mar 2, 3:15 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EST FRI MAR 2 2012

INZ050-058-059-OHZ042-060-022100-
UNION IN-FAYETTE IN-WAYNE IN-DARKE OH-PREBLE OH-
315 PM EST FRI MAR 2 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PREBLE...
DARKE...WAYNE...NORTHERN FAYETTE AND NORTHERN UNION COUNTIES THROUGH
400 PM EST...

AT 310 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FRANKLIN TO SHELBYVILLE...MOVING NORTHEAST AT
75 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...DUBLIN...
UNION CITY...CAMBRIDGE CITY...ANSONIA...FOUNTAIN CITY...
CONNERSVILLE...VERSAILLES...CENTERVILLE...GREENVILLE...RICHMOND AND
NEW MADISON.

ALSO...ECONOMY...MOUNT AUBURN...GLENWOOD...WILLIAMSBURG...COSMOS...
SHARPS CROSSING...BENTONVILLE AND JACKSONBURG ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3979 8531 3980 8523 3995 8521 4001 8517
      4001 8482 4027 8481 4035 8443 3992 8443
      3992 8449 3980 8449 3968 8482 3962 8531

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:08 AM ESTWind AdvisoryILNAuglaize, Butler, Champaign, Clark, Clinton, Darke and 19 more24 hr
Mar 2, 8:37 AM ESTSpecial Weather StatementILNMercer38 min
Mar 2, 9:44 AM ESTSpecial Weather StatementILNShelby61 min
Mar 2, 10:40 AM ESTSpecial Weather StatementILNMarion35 min
Mar 2, 3:15 PM ESTSpecial Weather StatementILNDarke45 min
Mar 2, 3:39 PM ESTTornado WarningILNDarke, Preble36 min
Mar 2, 4:09 PM ESTTornado WarningILNDarke, Miami, Montgomery, Preble21 min
Mar 2, 4:10 PM ESTSevere Thunderstorm WarningILNDarke, Miami, Shelby30 min
Mar 2, 4:11 PM ESTTornado WarningILNHamilton20 min
Mar 2, 4:18 PM ESTTornado WarningILNClermont27 min
Mar 2, 4:33 PM ESTSpecial Weather StatementILNChampaign, Clark, Logan, Miami, Shelby42 min
Mar 2, 4:44 PM ESTTornado WarningILNBrown, Clermont46 min
Mar 2, 5:08 PM ESTTornado WarningILNAdams, Brown37 min
Mar 2, 5:15 PM ESTTornado WarningILNAdams, Highland, Pike30 min
Mar 2, 5:23 PM ESTSevere Thunderstorm WarningILNAdams, Scioto37 min
Mar 2, 5:32 PM ESTTornado WarningILNAdams, Pike, Scioto43 min
Mar 2, 5:40 PM ESTTornado WarningILNAdams, Brown35 min
Mar 2, 5:41 PM ESTTornado WarningILNAdams, Pike, Scioto30 min
Mar 2, 5:45 PM ESTTornado WarningILNAdams, Scioto45 min
Mar 2, 6:09 PM ESTTornado WarningILNScioto21 min
Mar 2, 9:11 AM ESTSpecial Weather StatementILNSwitzerland64 min
Mar 2, 10:10 AM ESTSpecial Weather StatementILNWayne50 min
Mar 2, 10:11 AM ESTSpecial Weather StatementILNDearborn, Ohio, Switzerland34 min
Mar 2, 11:26 AM ESTSpecial Weather StatementILNDearborn, Ohio, Switzerland34 min
Mar 2, 3:22 PM ESTTornado Warning EmergencyILNDearborn, Ohio, Ripley, Switzerland38 min
Mar 2, 3:47 PM ESTTornado WarningILNRipley28 min
Mar 2, 3:50 PM ESTTornado Warning EmergencyILNSwitzerland40 min
Mar 2, 4:03 PM ESTTornado Warning EmergencyILNSwitzerland27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.